MAUDE Adverse Event Report: CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGM; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGM; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Model Number C58957
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022 the customer reported one questioned elevated sars-cov-2 igm patient result (access sars-cov-2 igm assay, part number c58957, lot number 172016) was generated on the customer's access 2 immunoassay analyzer (part number 81600n and serial number (b)(4).The patient is vaccinated (no date provided, unknown vaccine).The customer reported that the patient pcr test was negative.On (b)(6) 2022, the sars-cov-2 igm patient result was reactive at 2.54 ui/ml (questioned result), a previous result was non-reactive at 0.89 ui/ml on (b)(6) 2022.The patient samples were also tested with the sars-cov-2 igg 1st is assay at the same dates with questioned positive results.A second medwatch report will be generated to address the sars-cov-2 igg 1st is results.The patient is cmv igg and igm positive and ebv igg positive and ebv igm negative at same dates (b)(6) the customer suspected cross reactivity.There was no report of an injury or illness to the patient attributable to the output from the device in this event.No hardware errors or other assay issues were reported in conjunction with this event.System check passed on 17may2022.No qc data provided.Calibration passed on 27apr2022 with reagent lot 172016 and calibrator lot 922828.No issues with sample integrity were reported by the customer.Sample collection, handling and processing information such as sample type, sample volume collected, centrifugation, storage and other sample related information was not provided by the customer.
 
Additional Manufacturer Narrative
The fill patient identifier is case (b)(4).The customer did not supply patient demographics such as date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igm reagent was not returned for evaluation.No hardware issues were reported in conjunction with this event.Sars-cov-2 is an enveloped non-segmented positive-sense rna virus.It has several structural proteins including spike (s), envelope (e), membrane (m) and nucleocapsid (n).The spike protein (s) contains a receptor binding domain (rbd) which is responsible for recognizing the cell surface receptor, angiotensin converting enzyme-2 (ace2).It is found that the rbd of the sars-cov-2 s protein strongly interacts with the human ace2 receptor leading to endocytosis into the host cells and viral replication.The access assay detect antibodies directed against the spike protein, which are more likely to neutralize the virus.In addition, the access sars-cov-2 igm assay is not currently intended for the detection of the vaccine response.The performance of the access sars-cov-2 igm assay has not been established in individuals who have received a covid-19 vaccine.While a positive antibody test result can be used to help identify people who may have had a previous infection with sars-cov-2, more research is needed in people who have received a covid-19 vaccination.Generally, all immune responses are different, therefore differences in patient responses are expected after vaccination.Depending on the vaccine administered, the antibodies generated may be different and therefore the test result may differ depending on the specific antibody detected by the test used in the laboratory.Per the sars cov-2 igm assay instructions for use, on the ¿cross reactivity¿ section, seven reactive samples for cytomegalovirus (cmv) igg were evaluated, no cross reactivity was demonstrated.In conclusion, a cause for this event cannot be determined with the information supplied.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.

Brand Name
ACCESS SARS-COV-2 IGM
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
EI 
Manufacturer (Section G)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
EI  
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key14753171
Report Number9680746-2022-00003
Device Sequence Number2263983
Product Code QKO
UDI-Device Identifier15099590738617
UDI-Public(01)15099590738617(17)210809(11)210210(10)172016
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2021
Device Model NumberC58957
Device Catalogue NumberC58957
Device Lot Number172016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date05/31/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Initial Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age43 YR
Patient SexUnknown